Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could severe mood swings be due to cortisone injection?

Hi. I had a cortisone shot in my knee a week ago. I m having some systemic effects (2-3 days of facial flushing, strange mood). The flushing has stopped, but I notice I m a bit irritable. I m usually easy going and generally unflappable. I ve actually noticed my change in mood and wondered where my usual self is. Could this be related to the injection? If so, how long will it be in my system? Thanks
Mon, 23 Mar 2015
Report Abuse
General & Family Physician 's  Response
Dear Patient,

yes the cortisone can have sideeffects on the mood as you are describing. After the shot it will be in your body for about 1-2 weeks. However, these mood changes should be over soon since the concentration decreases, so there is a very good chance you feel better soon. Hope this is helping you , if you have any clarificatons you can get back to me, if this was helpful please kindly rate my answer. Best regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a cortisone shot in my left knee last Friday, after fluid was removed. I do suffer from RA and take Enbrel Injections weekly and am supposed...